Thunderstorm Wind, Tunica
- When
- April 13, 4:15 PM CST to 4:20 PM CST
- Where
- Tunica County, 1.53 mi NE of Tunica Arpt
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.686, -90.351
Tunica AWOS measured a wind gust of 70 mph.
A shortwave moved into the Lower Mississippi Valley triggering numerous showers and thunderstorms across Arkansas during the morning hours of April 13, 2022. Storms eventually organized into a line that swept across the Mid-South.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A shortwave moved into the Lower Mississippi Valley triggering numerous showers and thunderstorms across Arkansas during the morning hours of April 13, 2022. Storms eventually organized into a line that swept across the Mid-South. A strong low-level jet, large amounts of wind shear, and moderate amounts of instability supported severe thunderstorms across the Mid-South. Large hail, damaging wind and tornadoes were the result. Locally heavy rain also caused flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 13, 3:36 PM CST, 39 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
436 PM CDT Wed Apr 13 2022
.DISCUSSION...
...Severe weather outbreak ongoing and will continue into the evening...
A line of severe thunderstorms will continue to move across the
Midsouth for the rest of this afternoon and evening. Tornadoes,
damaging winds, large hail, and heavy rain are all possible with
these storms. Steady rain will linger for a few hours after the
initial line of storms. A cold front over central Arkansas will
quickly move across the Midsouth this evening ending the showers
and thunderstorms from west to east. Gusty northwest winds will
follow the front this evening, tapering off after midnight.
High pressure will provide dry and seasonal conditions Thursday
and Friday. A reinforcing cold front will become stationary over
the southern part of the forecast area this weekend. There will
be chances of showers and thunderstorms this weekend with the best
chance to the south. The frontal boundary will move south and
east of the area by early next week while dry high pressure builds
in from the northwest.
SWC
&&
.AVIATION...
Most areas across the Mid-South are dry right now, however, there
is a small area of showers just west of Memphis. And a large line
of storms to the west of that, currently in central Arkansas. The
line will begin to move through the area in the next couple of
hours. Winds will pickup even more and there will be
thunderstorms. Wind shear may be an issue at all sites, however,
think this is related to thunderstorms, so not in the TAFs.
Ceilings will lower to MVFR category, yet visibility will lower to
IFR. Winds will shift toward the north after the storms move
through. TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Thursday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
Flood Watch until midnight CDT tonight for Clay-Craighead-Greene-
Mississippi.
MO...Wind Advisory until 1 AM CDT Thursday for Dunklin-Pemiscot.
Flood Watch until midnight CDT tonight for Dunklin-Pemiscot.
MS...Wind Advisory until 1 AM CDT Thursday for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Wind Advisory until 1 AM CDT Thursday for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
Flood Watch until midnight CDT tonight for Benton TN-Carroll-
Dyer-Gibson-Henry-Lake-Obion-Weakley.
&&Hazardous Weather Outlook National Weather Service Memphis TN 352 AM CDT Wed Apr 13 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-141145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 352 AM CDT Wed Apr 13 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A significant severe weather outbreak is expected across the entire Mid-South this afternoon and evening. Tornadoes, including some potentially strong tornadoes, very large hail and damaging winds are all possible. Heavy rainfall and flash flooding will also be possible. A Flood Watch remains in effect for northern portions of the Mid- South into this evening. A Wind Advisory is in effect through tonight across the entire Mid-South. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong to perhaps severe thunderstorms may be possible Friday night across portions of East Arkansas and North Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening in support of severe weather operations.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FUNNEL CLOUD WEST MEMPHIS 35.15N 90.18W
04/13/2022 CRITTENDEN AR PUBLIC
&&
KRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 WNW UNION CITY 36.43N 89.08W
04/13/2022 OBION TN EMERGENCY MNGR
MULTIPLE TREES DOWN, A COUPLE ON HOUSES.
&&
KRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM FLASH FLOOD MARIANNA 34.77N 90.77W
04/13/2022 LEE AR TRAINED SPOTTER
INTERSECTION OF ARKANSAS 1 AND US HWY 79
FLOODED WITH APPROXIMATELY 12-16 INCHES OF
WATER.
&&
TLSJRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 2 ENE LEPANTO 35.62N 90.29W
04/13/2022 POINSETT AR LAW ENFORCEMENT
POWER POLES DOWN ON HWY 14 AT
MISSISSIPPI/POINSETT COUNTY LINE.
&&
KRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM FLASH FLOOD 2 NNE ATOKA 35.47N 89.76W
04/13/2022 TIPTON TN LAW ENFORCEMENT
NORTHBOUND LANES OF HWY 51 BETWEEN ATOKA AND
BRIGHTON CLOSED DUE TO FLOODING.
&&
KRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 SSW THREE WAY 35.68N 90.26W
04/13/2022 MISSISSIPPI AR EMERGENCY MNGR
OLD MS COUNTY SCHOOL BUILDING DAMAGED.
&&
KRDThe Memphis radar (KNQA), 85 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
27 thunderstorm wind, 1 tornado, 1 lightning, 1 flash flood. Local standard time, as filed.
Tunica AWOS measured a wind gust of 70 mph.
Trees fell on multiple homes in Eudora, damaging one roof.
Nail Road was closed between Highway 61 and Honeysuckle Lane due to downed trees.
Large tree on a home in Nesbit.
A tree fell on a house with people temporarily trapped.
Significant roof damage to building on Highway 51N just north of Interstate 69.
Wall collapsed, brick debris blown 30-40 feet into the street at the intersection of Main Street and Church Street.
Tree down across Red Banks Road near Ingrams Mill Road. Powerlines down across Massey Road near Sheltowee Trail.
A tree was across the road at Country Club Road and South Fork Road.
Clarksdale AWOS measured a wind gust of 69 mph.
Tree blown down on Wildwood Road.
Two trees down in the yard of a residence.
Powerlines down at Woodward Avenue and Bonds Drive. Numerous trees down across town.
Several large trees down in Michigan City. Also a power pole down due to a falling tree.
Tree fell on home and damaged the roof in the Snow Lake Shores community.
Large tree uprooted and across the road on Ripley Avenue.
Numerous trees down and an outbuilding damaged on County Road 315 west of Tiplersville.
An 18-wheeler was blown over between mile marker 255 and 256 on I-55.
Numerous trees down in Chalybeate. A few awnings and a mobile home were damaged.
Utility pole snapped along County Road 604.
Several large trees were knocked down at a residence. Also, a tree down across County Road 182.
Numerous trees down across Corinth. Several businesses suffered roof damage and at least one gas station awning was destroyed. At least one home was crushed by a fallen tree.
Large tree uprooted on Highway 365.
An NWS storm survey found damage to numerous trees throughout the city of Corinth. Some trees fell on homes and powerlines. There was an intense area of damage to a couple of buildings just south of the center of Corinth. It was determined that there was a brief EF-0 tornado that damaged the roof of two buildings with one building also losing several walls. A metal power pole was damaged at the end of the short track. Peak winds were estimated at 80 mph.
Damage to a roof of a large building on Highway 72E near Mt. Gilead Road.
A large tree fell on a home in the 1900 block of County Road 47.
Lightning caused a fire at a church on Tschudi Street.
Poplar Street was flooded in the northern part of Cornith.
Large tree across Highway 45.
Large tree down on County Road 413, blocking the roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2022Every state in 2022This day in weather historyThe tornado archive for Mississippi, 2022Warnings in Mississippi, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1017642, 1017644, 1017621, 1017647, 1017648, 1017624, 1017650, 1017612, 1017645, 1017643, 1017652, 1017659, 1017655, 1017623, 1017636, 1017658, 1017661, 1017665, 1017669, 1017702, 1019616, 1017710, 1017626, 1017714, 1017641, 1017633, 1017704, 1019615, 1017609, 1017700.